Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Feb 21, 2009, 1:17 AM CST for 11 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2009, 1:17 AM CST (07:17 UTC)
- Expired
- Feb 21, 2009, 8:02 AM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4672 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 210717 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 117 AM CST SAT FEB 21 2009 OKZ054-059-064-065-211530- /O.NEW.KTSA.WI.Y.0005.090221T0717Z-090221T1800Z/ OSAGE-PAWNEE-CREEK-OKFUSKEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW...OKEMAH 117 AM CST SAT FEB 21 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A STRONG COLD FRONT WAS MOVING INTO NORTHEAST OKLAHOMA EARLY THIS MORNING WITH GUSTS AROUND 45 MPH BEHIND THE FRONT. AS THE FRONT CONTINUES TO SWEEP SOUTHWARD OVERNIGHT...STRONG NORTHERLY WINDS GUSTING BETWEEN 40 AND 45 MPH WILL BE LIKELY INTO THE MORNING HOURS SATURDAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON WEST TO EAST ROADS...AND ON BRIDGES AND OVERPASSES. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KTSA 210929 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 329 AM CST SAT FEB 21 2009 OKZ060-066-067-070-071-073>075-211600- /O.EXB.KTSA.WI.Y.0005.000000T0000Z-090221T1600Z/ TULSA-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL- LATIMER- INCLUDING THE CITIES OF...TULSA...OKMULGEE...WAGONER...MUSKOGEE... EUFAULA...MCALESTER...STIGLER...WILBURTON 329 AM CST SAT FEB 21 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. A STRONG COLD FRONT WAS MOVING THROUGH NORTHEAST OKLAHOMA EARLY THIS MORNING WITH FREQUENT GUSTS TO 40 MPH BEHIND THE FRONT. AS THE FRONT CONTINUES TO SWEEP SOUTHWARD INTO EAST CENTRAL OKLAHOMA...GUST TO 40 MPH WILL REMAIN POSSIBLE THROUGH MID TO LATE MORNING. WINDS WILL BEGIN TO DECREASE BY LATE MORNING ACROSS THE AREA...HOWEVER NORTHERLY WINDS WILL REMAIN GUSTY THROUGH EARLY AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON WEST TO EAST ROADS...AND ON BRIDGES AND OVERPASSES. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ054-059-064-065-211600- /O.EXT.KTSA.WI.Y.0005.000000T0000Z-090221T1600Z/ OSAGE-PAWNEE-CREEK-OKFUSKEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...BRISTOW...OKEMAH 329 AM CST SAT FEB 21 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. A STRONG COLD FRONT WAS MOVING THROUGH NORTHEAST OKLAHOMA EARLY THIS MORNING WITH FREQUENT GUSTS TO 40 MPH BEHIND THE FRONT. AS THE FRONT CONTINUES TO SWEEP SOUTHWARD INTO EAST CENTRAL OKLAHOMA...GUST TO 40 MPH WILL REMAIN POSSIBLE THROUGH MID TO LATE MORNING. WINDS WILL BEGIN TO DECREASE BY LATE MORNING ACROSS THE AREA...HOWEVER NORTHERLY WINDS WILL REMAIN GUSTY THROUGH EARLY AFTERNOON. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THIS MORNING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON WEST TO EAST ROADS...AND ON BRIDGES AND OVERPASSES. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KTSA 211402 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 802 AM CST SAT FEB 21 2009 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DIMINISHED BEHIND THE FAST MOVING COLD FRONT. OKZ054-059-060-064>067-070-071-073>075-211515- /O.CAN.KTSA.WI.Y.0005.000000T0000Z-090221T1600Z/ OSAGE-PAWNEE-TULSA-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE- MCINTOSH-PITTSBURG-HASKELL-LATIMER- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE...TULSA...BRISTOW... OKEMAH...OKMULGEE...WAGONER...MUSKOGEE...EUFAULA...MCALESTER... STIGLER...WILBURTON 802 AM CST SAT FEB 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH DURING THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 20, 9:07 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 20, 9:07 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 907 PM CST FRI FEB 20 2009 .UPDATE... .DISCUSSION... COLD FRONT MAKING QUICK PROGRESS SOUTHWARD AND CURRENTLY EXTENDS THROUGH CENTRAL KANSAS BACK INTO THE OKLAHOMA PANHANDLE. REGION OF STRONG PRESSURE RISES NOTED UPSTREAM WHICH ARE FORECAST TO PERSIST AND BUILD INTO WESTERN OKLAHOMA AND TEXAS PANHANDLE. THIS WILL SUPPORT A CONTINUED QUICK FRONTAL PROGRESSION WITH WIND SHIFT INTO NORTHEAST OKLAHOMA BEFORE MIDNIGHT...AND EXITING THE FORECAST AREA BY MID MORNING SATURDAY. LOW CHANCE OF MEASURABLE PRECIP STILL LOOKS POSSIBLE LATER TONIGHT AND SLIGHTLY HIGHER CHANCES AFTER SUNRISE FURTHER SOUTHEAST. UPDATE WILL INCREASE WIND GUSTS BEHIND THE FRONT WITH A WIND ADVISORY POSSIBLE WITH LATER FORECASTS. WILL LOWER TEMPS A FEW MORE DEGREES IN AREAS OF EARLIER FRONTAL PASSAGE AND INCREASE CLOUD COVER EASTERN AREAS FOR TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... TUL 33 45 26 55 / 10 10 0 0 FSM 38 49 24 56 / 10 30 0 0 MLC 40 48 24 58 / 10 20 0 0 BVO 31 46 20 55 / 10 10 0 0 FYV 36 41 19 51 / 20 20 0 0 BYV 33 40 21 48 / 20 20 0 0 MKO 36 45 23 54 / 10 10 0 0 MIO 30 42 22 51 / 20 10 0 0 F10 34 46 25 56 / 10 10 0 0 HHW 45 51 27 56 / 10 40 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07
Hazardous weather outlook, Feb 20, 9:41 PM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 941 PM CST FRI FEB 20 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 941 PM CST FRI FEB 20 2009 ...STRONG NORTHERLY WINDS WILL DEVELOP LATER TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... A STRONG COLD FRONT CONTINUES TO QUICKLY DROP SOUTHWARD THIS EVENING...AND WILL ENTER NORTHEAST OKLAHOMA AROUND MIDNIGHT. STRONG NORTHERLY WINDS WITH GUSTS OF 25 TO 35 MPH WILL FOLLOW THE FRONTAL PASSAGE...AND WILL SUPPORT RAPID SPREAD OF ANY ONGOING FIRES. ADDITIONALLY..A SMALL CHANCE OF LIGHT RAIN OR LIGHT SNOW IS POSSIBLE LATE TONIGHT AS THE COLD AIR SPILLS INTO THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...HIGH WIND POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG NORTHERLY WINDS WILL EXPAND ACROSS THE AREA ON SATURDAY BEHIND A COLD FRONT. WIND GUSTS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE MORNING HOURS ON SATURDAY BEFORE DECREASING BY LATE AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE FIRST PART OF NEXT WEEK...ALONG WITH TEMPERATURES NEAR NORMAL. WARMER WEATHER ALONG WITH A CHANCE FOR THUNDERSTORMS RETURNS BY MID NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.